MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM -14; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM -14; WIRE, GUIDE, CATHETER
Model Number 81725
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: device was returned for analysis.A peel at the polymer jacket section was noted along with a kink at the wire.
 
Event or Problem Description
Reportable based on device analysis completed on 27-feb 2024.It was reported that guidewire kink occurred.The patient underwent a stent implantation on the superior mesenteric artery.The left groin was punctured, and a 300cm x 10cm fathom periph guidewire was combined with a 4f vertebral artery catheter for the treatment.The guidewire was superselected to the distal end of the artery and a 9x50 carotid stent was delivered to prepare for deployment.During the procedure, the stent was delivered to the abdominal aorta, but could not go further.The guidewire was taken out and found to have been kinked, causing the failure to cross.The device was replaced by another of the same model to successfully deploy the stent and to complete the procedure.There were no complications reported, and patient status was stable.However, returned device analysis revealed that the guidewire was peeled at polymer jacket section and kinked at wire.

Brand Name
FATHOM -14
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18943544
Report Number2124215-2024-16660
Device Sequence Number15548864
Product Code DQX
UDI-Device Identifier08714729801054
UDI-Public08714729801054
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111498
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2025
Device Model Number81725
Device Catalogue Number81725
Device Lot Number0030047775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2024
Initial Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown